Alert archive / California / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm watch at Jan 30, 2021, 2:31 AM PST. It took effect at Feb 2, 2021, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 2:31 AM PST (10:31 UTC)
- In effect from
- Feb 2, 2021, 12:00 AM PST
- Expired
- Feb 1, 2021, 2:15 AM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
804 WWUS46 KSTO 301031 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 231 AM PST Sat Jan 30 2021 ...Early Week Winter Storm for Elevations above 6000 feet... .A winter storm will move into interior northern California on Monday and bring snow to the southern Cascades and northern Sierra. Snow levels with this system are forecast to remain relatively high, with majority of the snow accumulation happening around 6000 feet and above. Heavy snow will make mountain travel difficult to near impossible at times, with chain controls and significantly reduced visibility being possible. CAZ068-069-310000- /O.NEW.KSTO.WS.A.0002.210201T1400Z-210203T0800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 231 AM PST Sat Jan 30 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible, including during the morning commute on Tuesday. Total snow accumulations of 1 to 2 feet, with localized amounts up to 3 to 4 feet for Lassen National Park and higher elevations, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From Monday morning through Tuesday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
4 follow-up statements
338 WWUS46 KSTO 302221 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 221 PM PST Sat Jan 30 2021 ...Impactful Winter Storm Monday and Tuesday... .A winter storm will move into interior northern California on Monday, bringing periods of heavy snow to the southern Cascades and northern Sierra. Snow levels with this system are forecast to remain relatively high, with the majority of snow accumulations above 5500 to 6000 feet. Heavy snow will make mountain travel difficult to near impossible at times, with chain controls and significantly reduced visibility being possible. CAZ068-069-311600- /O.EXT.KSTO.WS.A.0002.210202T0000Z-210203T0800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 221 PM PST Sat Jan 30 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible, including during the morning commute on Tuesday. Total snow accumulations of 1 to 2 feet, with localized amounts up to 3 feet at Lassen National Park and higher elevations, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From Monday afternoon through Tuesday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
285 WWUS46 KSTO 311027 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 227 AM PST Sun Jan 31 2021 ...Impactful Winter Storm Possible Late Monday Night through Late Tuesday Night... .A winter storm is forecast to move into interior northern California on late Monday into Tuesday morning, bringing periods of heavy snow to the southern Cascades and northern Sierra. Snow levels with this system are forecast to remain relatively high, with the majority of snow accumulations being above 5500 to 6000 feet. Heavy snow will make mountain travel difficult to near impossible at times, with chain controls and significantly reduced visibility being possible. CAZ068-069-010030- /O.EXT.KSTO.WS.A.0002.210202T0800Z-210203T1400Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 227 AM PST Sun Jan 31 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of 1 to 2 feet, locally up to 3 feet at higher elevations, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From late Monday night through late Tuesday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
892 WWUS46 KSTO 312156 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 156 PM PST Sun Jan 31 2021 ...Impactful Winter Storm Possible Late Monday Night through Late Tuesday Night... .A winter storm is forecast to move into interior northern California on late Monday into Tuesday morning, bringing periods of heavy snow to the southern Cascades and northern Sierra. Snow levels with this system are forecast to remain relatively high, with the majority of snow accumulations being above 5500 to 6000 feet. Heavy snow will make mountain travel difficult to near impossible at times, with chain controls and significantly reduced visibility being possible. CAZ068-069-011600- /O.CON.KSTO.WS.A.0002.210202T0800Z-210203T1400Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 156 PM PST Sun Jan 31 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult to impossible. Total snow accumulations of up to 1 to 2 feet, locally up to 3 feet near Lassen National Park, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From late Monday night through late Tuesday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
485 WWUS46 KSTO 011015 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 215 AM PST Mon Feb 1 2021 ...Impactful Winter Storm Monday Night through early Wednesday... .A winter storm is forecast to move into interior northern California Monday night lasting into Wednesday morning, bringing periods of heavy snow to the southern Cascades and northern Sierra. Snow levels with this system are forecast to remain relatively high, with the majority of snow accumulations above 5000 feet. Heavy snow will make mountain travel difficult to near impossible at times, with chain controls and significantly reduced visibility. CAZ068-020115- /O.UPG.KSTO.WS.A.0002.210202T0800Z-210203T1400Z/ /O.NEW.KSTO.WS.W.0003.210202T0300Z-210203T1400Z/ Western Plumas County/Lassen Park- 215 AM PST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST WEDNESDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 8 to 14 inches, with localized amounts up to 2 feet, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...7 PM today to 6 AM Wednesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-020115- /O.UPG.KSTO.WS.A.0002.210202T0800Z-210203T1400Z/ /O.NEW.KSTO.WS.W.0003.210202T1000Z-210203T1400Z/ West Slope Northern Sierra Nevada- 215 AM PST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TUESDAY TO 6 AM PST WEDNESDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the morning commute on Tuesday. Total snow accumulations of 10 to 18 inches, with localized amounts up to 2 feet, are expected. * WHERE...West Slope Northern Sierra Nevada. * WHEN...2 AM Tuesday to 6 AM Wednesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 2:26 PM PST, 12 hours 5 minutes earlier.
Area forecast discussion, Jan 29, 2:26 PM PST, 12 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 226 PM PST Fri Jan 29 2021 .SYNOPSIS... Lingering rain and snow showers will taper off by this evening. Most of the area will remain dry on Saturday, except for far northern California and possibly the far northern Sacramento Valley on Saturday. Main part of the next system will move through the region Monday and Monday night tapering off on Tuesday and Tuesday night. Dry with northerly winds Wednesday and Thursday. && .DISCUSSION... The final Winter Storm Warning for our area was allowed to expire at 7 AM PST this morning as the heavy snow dissipated, leaving behind several feet of snow for many locations in the Sierra Nevada. Some very impressive numbers coming in around Tahoe with numerous resorts reporting 80+ inches storm total. The National Snowfall Analysis Version 2 places a bullseye winner of 8+ feet of snow over portions of Tuolumne County extending into Yosemite National Park. Radar does show some lingering rain and snow showers as of mid- day Friday, generally impacting the Sierra and foothills south of Interstate 80. Any additional rain and snow accumulations are expected to remain minor. As always, please check with CalTrans for the latest road conditions. A few light rain/snow showers will impact northern portions of the region on Saturday, including the coastal range and the northern Sacramento Valley. Rain and snow will begin to increase in intensity along the coastal range during the day on Sunday with snow levels in the 3000 to 4000 ft range. On Monday and Monday night, the ribbon of moisture with precipitable water values of 150 to 200 percent of normal (per ECMWF EPS mean) begins to slide south, impacting the Sierra Nevada and the rest of the Sacramento Valley. In addition to more accumulating mountain snow and Valley rain, breezy southerly winds will be possible -- but not nearly to the extent as they were with this past storm. // Rowe && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Upper trough swings through NorCal early in the period, keeping showers in the forecast into early Wednesday. Ensembles indicate moderate to heavy mountain snow continuing into Tuesday morning, bringing hazardous travel conditions. Snow levels will fall to 3000-4000 feet on Tuesday with the potential for light snow down to around 3000 feet Tuesday night. Will have to monitor the potential for convection Tuesday afternoon as guidance favors thunderstorm development. Showers are expected to taper off by early Wednesday as upstream ridging builds over the eastern Pacific and the downstream trough digs into the Southwest. Dry conditions are forecast for the second half of next week, with periods of locally breezy northerly winds. EPS brings another shortwave down from the north on Friday, although showers may remain outside of the forecast area. Highs will warm to near average late next week. && .AVIATION... VFR conditions likely to predominate in the valley south of KMYV after 22Z with MVFR (local IFR) conditions continuing elsewhere. Precipitation chances return to KRDD after 06Z Saturday. Surface wind gusts less than 12 kts. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Winter Storm Watches in California, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.